Butalbital is the barbituate (phenobarbitol) that is most often found in Fiorcet. It is prescribed for migraine headaches. I would not suggest trying to use it for withdrawals. I don't believe it will alleviate any of the symptoms, and most importantly it is highly addictive and the withdrawals from it include seizures, etc. I speak from experience, as I was taking at least 40 a day for about a year a number of years ago. In addition to the butalbitol, I was also abusing valium, xanax etc., and had to enter a thirty day detox program to safely come down. STAY AWAY FROM BUTALBITOL!!!
I am actually using this for opiate withdrawal and my horrible migraines... I self medicated by buying opiates (up to 60mg roxicodone "blues") and it's ruining my life. I do feel like it's covering one demon up w another, but I do have a prescription from a specialist for fioricet for my migraines. I usually blow at minimum $100-$400 a month on buying opiates a month to help relax/subside migraine issues. This cannot happen any longer and feel like I'm choosing the lesser or two evils. The only issue that I have is that fioricet contains apap which I don't want to overdose on. I've read that 2500mg-4000mgs is the maximum apap consumption within a 24 hour period is somewhat safely allowed. I do know that this is slowly killing my liver an need to switchedications. For the time being, fioricet itnis, and I'm going to stay strong this time on saying "no" to opiates... I still have the typical bathroom w/d issue aka the runs, but as far as being laid up and not moving, fioricet has been doing wonders so far on helping me hide my other symptoms. On day 2 so far so wish me luck :-/
I can write volumes about Fioricet, Fiorinal, I have been taking it off and on for 30 years and know all of the Heavens and Hells of the medicine. Like any pharmaceutical it has a litany of side effects as well as good effects. Its all in the control and how you make it work for you. The medicine has butalbital which not only relaxes you but works on the cranial muscles to relax as well. This is the prime ingredient Butalbital is a central nervous system agent. It sedates basically and allows the body, mind and head to relax enough for it to act on the headache, the acetaminophen acts a synergistic agent which helps to increase the Pain relieving effect ( essentially Tylenol) The caffeine supplies the coffee like energy to counteract the sedation and caffeine opens capillaries and allows blood to flow more easily, If you never took this medicine before i can give you a buzz is delightful.. but as all in "buzzes" you will need more to get the same affect the next day even... I never liked coffee or caffeine as a young man, I started drinking coffee at 33 in which I found the buzz simply from caffeine. Fioricet has similarities... I have never found anything that works more effectively on headaches but after many years, the negative signs to look out for are: ( trust me on this) fatigue, emotional irritation and bitchiness, sorry for the word... moodiness and a slow withdrawal from wanting to do physical things like get outside, exercise, and for guys sexual problems can be initiated.. I went from waking up with a massive migraine and taking 2 fioricet and within an hour I felt like a million bucks. to having to take 6 to 8 or more a day and experiencing many of the side effects I listed. The addiction to it is real. It is not as bad as so many others, Valium, Xanax, alcohol, opiates and of course the others. But none the less the potential is real. Be careful with this. Because it a central nervous system agent if you are taking quit a few a day you must gradually reduce the dose. This is something you need to speak to your doctor about they can help you with this... Of course some Docs don't even consider this to be a very big problem medicine because its not controlled and it may not , I am only speaking from experience. Some people's minds are predisposed to absorbing barbiturates and becoming energized and some people will fall asleep. Some of this class are meant precisely for that. I hope this helps someone, I am not a Doctor but I know alot about this medicine, I love medicines and what they can do to help but I also know the dangers...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.